Burst blood vessel in eye related to ET? - MPN Voice

MPN Voice

6,750 members9,002 posts

Burst blood vessel in eye related to ET?

ksos
ksos

I've had two episodes of a burst blood vessel in my right eye -- where the white part of my eye turns bright red -- in the last two months -- the second one showed up this morning. I've never had this happen before and am wondering if it's related to having ET. I was diagnosed about a year ago. Has anyone else has experienced this? Any idea on whether I should be talking to my doctor about it? Thanks for your thoughts.

Kim

10 Replies

Hi Kim

I had exactly the same 3 weeks ago, sharp pain in left eye and the eye totally red!

Spoke to my professionals and advised to attend Eye Hospital...

I gave the details I'm ET Jack2 +, plus MF on Hydroxycarbamide and the Eye Consultant felt it was " just one of those things "....

I'm not convinced personally, but there is little I can do other than, if it happens again I personally will ask more questions...

Like you never had anything like this before, I was diagnosed with ET March this year..Then MF in May...

All worrying when previously all ok.

Sorry I cannot help further other than to say, anything out of the ordinary is now questionable for me at least...

I wish you well and hopefully this will not happen again for either of us...

However I understand completely your concerns as it's x2 for you..

I sought attention and still none the wiser, if this was my second event I really would be pushing for answers..

Rather worrying if Platelets are high!

Doesn't hurt to ask questions, it's understandable in our position...

Good Luck

Mary...

I was diagnosed with ET in 2011 and put on HU+ aspirin. A year ago, when working at the computer for long hours without much of a break, and very stressed I suddenly lost part of the sight in my left eye. I saw 2 eye consultants ( privately and under the NHS) who came up with the explanation that there had been an occlusion in one of the vessels resulting in a bleed which had damaged the optic nerve. They said nothing could be done.

When I asked the private consultant why it had happened, he said he could think of no obvious reason. However, when I told him I had ET and asked if that had anything to do with it, he said he thought it was highly likely. He felt 'thick' blood (my platelets were about 450 then) may have caused the block since the vessels in that area were very small and my platelets likely to be irregularly -shaped making a blockage more likely.

I no longer sit for long hours at the computer and have a very good lamp recommended by the RIB! Sallie

ksos
ksos in reply to Mwalimu

That makes so much sense -- thank you. I'm at the computer most of the day, and I hadn't thought about how small the vessels in my eyes are. Thank you.

Camelian
Camelian in reply to Mwalimu

Hi mwalimu

Your post came up as similar in relation to a post I put on. I recently had an eye test and the optician said I had wavy blood vessels at the back of my eyes usually related to hypertension which I don't have? I've been reading about the condition and it appears it may be related to the blood problem ( I'm ET jak2 + )???

I'm worried this could lead to a bleed I've read some scary stuff on the Google doctor 😵 I'm going to contact my hemotologist tomorrow and the doctor. I've been having eptopic heartbeats recently so wondering if it could also be linked to that?

Just wanted to ask if you have had any further episodes or have any information about the cause of your problem I'm wondering if it could be related to the problem I'm having. Also how does it related to being on the computer? I also spends hours on the computer at work?

Would be great ful for any information

Kind regards.

Hi Kim

Yes I get those, I went to the opticians at first & she told me what it was & that it would go in about a week, I then got another one & they take ages to go, one was 3 months, I have told haematologist but she said it was all part of the blood thing

I know it can be a sign of high blood pressure but I don’t have that, maybe you could check yours?

Melanie

ksos
ksos in reply to Melaniem59

Thanks, Melanie. At my last doctor appt., I noticed that my blood pressure was up, so I'll investigate that further.

Deefen
Deefen in reply to Melaniem59

I do t have high blood pressure though - usually about 120/80

Hi Kim, it happened to me once and I attribute it to the low dose aspirin that I take. It is listed as a side-effect. It only happened to me once in 4 years since diagnosis. If you take low-dose aspirin, that could explain it. It is also a sign of high-blood pressure, so do check that as Melaniem59 noted. Susana x

ksos
ksos in reply to Susana7

Thanks, Susanna. I didn't know that about the aspirin, and I do take it. All of these comments have been helpful -- first, to know I'm not alone and then for the specific information. I feel much better.

Kim

Wow! Now you mention it - I had this happen to me about a year ago - but doc dismissed it and said it was ‘one of those things’. But I was just diagnosed with ET about a month ago and now realise the burst blood vessel in my eye might have been due to that!

You may also like...